South Carolina, 2015High Surf in South Carolina, May 7, 2015
May 7, 2015 · NWS CHS · 2 events in 1 county or zone
Strong winds and high surf developed around an area of low pressure centered off the South Carolina coast. This area of low pressure would become classified as Subtropical Storm Ana later in the day.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds and high surf developed around an area of low pressure centered off the South Carolina coast. This area of low pressure would become classified as Subtropical Storm Ana later in the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 7, 6:21 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, May 7, 6:21 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
721 AM EDT THU MAY 7 2015
.SYNOPSIS...
LOW PRESSURE WILL SLOWLY MOVE NORTHWARD OFF THE GEORGIA COAST
TODAY. THE LOW WILL BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA
COAST ON FRIDAY AND MAY DRIFT SLIGHTLY BACK TOWARD THE COAST
THROUGH SATURDAY. THE LOW WILL THEN BEGIN TO LIFT NORTHWARD ON
SUNDAY AND ACROSS EASTERN NORTH CAROLINA INTO MONDAY. A WEAK COLD
FRONT MAY PUSH THROUGH THE REGION BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE COASTAL LOW EAST OF BRUNSWICK GA IS EXPECTED TO MOVE TO AROUND
32 DEG N AND JUST ACROSS 77 DEG W BY EARLY THIS EVENING WHICH IS
ATOP THE WARMER GULF STREAM ATLC WATERS AND EVENTUALLY UNDER A REGION
OF MUCH LIGHTER UPPER LEVEL SHEAR. THE NATIONAL HURRICANE CENTER
CONTINUES TO PROVIDE SLOWLY INCREASING CONFIDENCE THAT THIS SYSTEM
WILL TAKE ON MORE IN THE WAY OF TROPICAL CHARACTERISTICS IN THE
NEXT 24 HOURS. OUR PACKAGE STARTS OFF WITH A BROAD LOW WITH SLOWLY
FALLING SURFACE PRESSURES.
THE GFS/ECMWF IN GENERAL AGREEMENT ON WET WEATHER PIVOTING ONSHORE
AND ACROSS COASTAL SOUTH CAROLINA THROUGH THE MORNING HOURS WITH
SOME OF THE RAINS NEARING THE SAVANNAH RIVER THIS AFTERNOON. BOTH
MODELS PAINT FAIRLY SATURATED VERTICAL PROFILES AT CHARLESTON BY
LATER THIS MORNING AND PERHAPS QPF IN THE 1/2 TO 1 INCH RANGE. THE
MUCH DRIER AIR OVER THE SE MIDLANDS SHOULD CONTINUE TO ERODE MUCH
WESTERN ADVECTION OF THE RAINS AND WE HAVE MAINLY CONFINED POPS
ALONG AND EAST OF I-95 TO THE NORTH OF THE SAVANNAH RIVER TODAY.
LIKELY POPS IN ORDER WITH CATEGORICAL POPS BRUSHING THE NE HALF OF
CHARLESTON COUNTY. THROUGH TONIGHT...MODELS PAINT THE BRUNT OF
HEAVIER RAINS OFFSHORE WE BLENDED TOWARD A WETTER SOLUTION NE
ZONES PER THE GLOBAL MODEL CONSENSUS. A BREEZE TO WINDY DAY ON
TAP ALONG THE COAST AS A TIGHT PRES GRADIENT RESIDES BETWEEN HIGH
PRES TO THE NORTH AND THE COASTAL LOW.
IN MUCH OF SE GEORGIA...DRY WEATHER AND MORNING SUNSHINE WILL SEND
TEMPS BACK INTO THE 80S THIS AFTERNOON AS OUR GEORGIA ZONES ARE ON
THE DRY FLANKS OF OFFSHORE LOW. WE RAISED TEMPS A BIT TO THE SOUTH
OF I-16 AS A WARMING SUBSIDENCE PATTERN LOOKS TO EVOLVE. NORTH OF
I-16 TO ABOUT SAVANNAH IS THE QUESTION MARK LATER TODAY AS A A FEW
SHOWERS MAY REACH THAT FAR SOUTH. WE CONTINUED TO PAINT SOME LOW
END LATE DAY POPS JUST IN CASE.
TONIGHT...UNDER A FAIRLY FAVORABLE ENVIRONMENT OUTSIDE OF MARGINAL
SEA SURFACE TEMPS...THE OFFSHORE LOW PRES SEEMS TO HAVE AN
OPPORTUNITY TO DEVELOP TO A TROPICAL CYCLONE BUT REMAINS TO BE
SEEN AS STORM STRUCTURE IN AN EARLY SEASON SYSTEM LIKELY TO BE
MORE COMPLEX GIVEN THE STRONGER GRADIENTS ON ITS FLANKS. OUR MAIN
PICTURE CONTINUES TO BE FOCUSED ON A BEACH/SURF/COASTAL WATERS
IMPACTS SCENARIO OFF THE SOUTH CAROLINA COAST. THIS WILL BE TRUE
TONIGHT AS NORTH WINDS INCREASE ALONG THE COAST AND BREEZY TO
WINDY COASTAL CONDITIONS PERSIST AS THE LOW DRIFT NORTH. WE THINK
RAINS TONIGHT WILL LIKELY REMAIN CONFINED TO THE CHARLESTON TRI-
COUNTY AND PERHAPS MAYBE EVEN A BIT DISPLACED TO THE NORTH OF
THAT.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
THE FORECAST FOR FRIDAY THROUGH SUNDAY CONTINUES TO BE GREATLY BE
INFLUENCED BY THE AREA OF LOW PRESSURE OFF THE SOUTH CAROLINA
COAST...ESPECIALLY ITS TRACK AND INTENSITY. THERE ALSO APPEARS TO
BE AN INCREASING LIKELIHOOD THAT THE SYSTEM WILL BE A SUBTROPICAL
OR TROPICAL CYCLONE DURING THIS TIME AS THE NATIONAL HURRICANE
CENTER HAS INCREASED THE FORMATION CHANCE TO 70 PERCENT FOR THIS
SYSTEM. THE 00Z SUITE OF MODELS HAVE COME INTO DECENT AGREEMENT
FAVORING VERY LITTLE STORM MOVEMENT ON FRIDAY WITH ONLY A MINIMAL
WOBBLE BACK TOWARD THE COAST. THERE REMAINS SOME DISAGREEMENT
REGARDING THE STRENGTH OF THE SYSTEM...WITH THE NAM SEEMING TO BE
A STRONG OUTLIER WITH A 1002 MB LOW BY SATURDAY MORNING. THE
CONSENSUS ALSO SEEMS TO BE THAT THE SYSTEM WILL BECOME WARM CORE
AS EVIDENCED BY PHASE DIAGRAMS AND SUPPORTED BY THE EXPECTED
ENVIRONMENT OF MINIMAL WIND SHEAR AND THE RELATIVELY WARM WATERS
OF THE GULF STREAM.
GIVEN THE EXPECTED TRACK...USING A BLEND OF THE ECMWF AND NAM FOR
THE TRACK...THERE IS NOT A WHOLE LOT OF CHANGE TO THE OVERALL
FORECAST THINKING FROM A PUBLIC IMPACT PERSPECTIVE. THE SIGNIFICANT
RAIN CHANCES WILL PRIMARILY BE LIMITED TO THE FAR EASTERN TIER OF THE
FORECAST AREA...MAINLY THE TRI-COUNTY AND ESPECIALLY EASTERN
CHARLESTON COUNTY. THERE WILL BE A VERY TIGHT RAINFALL GRADIENT WITH
AREAS AROUND AWENDAW AND MCCLELLANVILLE GETTING CATEGORICAL POPS
DECREASING TO JUST SLIGHT CHANCES ALONG AND WEST OF THE SAVANNAH
RIVER. IN FACT...THE NORTH TO NORTHWEST FLOW AROUND THE OFFSHORE LOW
MAY ACTUALLY LEAD TO DOWNSLOPING HELPING TO ERODE AWAY MUCH OF THE
PRECIPITATION AND KEEP MOST AREAS DRY. FURTHER IMPACTS OF THIS FLOW
REGIME WILL RESULT IN VERY WARM TEMPERATURES ESPECIALLY THROUGH THE
WEEKEND WITH MID TO EVEN UPPER 80S SPREADING EASTWARD THROUGH
SUNDAY. FRIDAY AND SATURDAY AFTERNOONS WILL LIKELY BE BREEZY OVER
LAND THANKS IN PART TO INCREASED DIURNAL MIXING IN THE AFTERNOON
HOURS. THE MAIN IMPACTS DIRECTLY ASSOCIATED WITH THE LOW WILL BE
ALONG THE CHARLESTON COUNTY COAST WHERE A HIGH SURF ADVISORY IS IN
EFFECT THROUGH THE DAY ON FRIDAY AND AN ELEVATED RISK OF RIP
CURRENTS WILL CONTINUE AS WELL. OVERALL...GIVEN THE EXPECTED TRACK
AND THE LIMITED WESTERN EXTENT OF PRECIPITATION...HEAVY RAINFALL IS
NOT ANTICIPATED TO BE SIGNIFICANT THREAT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
THE AFOREMENTIONED SURFACE LOW WILL LIFT WELL AWAY FROM THE FORECAST
AREA SUNDAY NIGHT AND MONDAY AND A DEEP MID/UPPER LEVEL RIDGE WILL
GRADUALLY BUILD ACROSS THE SOUTHEAST THROUGH THE MIDDLE OF NEXT WEEK
AND BEYOND. THE OVERALL TREND IS FOR TEMPERATURES WARMING TO WELL
ABOVE NORMAL...INTO THE UPPER 80S BY THE MIDDLE OF THE WEEK...WITH
MAINLY ISOLATED TO SCATTERED DIURNAL CONVECTION EACH AFTERNOON AND
EVENING. A WEAK COLD FRONT MAY SINK INTO THE AREA LATE IN THE
FORECAST PERIOD...BUT IT IS UNCLEAR WHETHER OR NOT THIS FEATURE WILL
ACTUALLY CLEAR THE REGION.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
KCHS...VFR AT SUNRISE BUT INCREASING PROBABILITIES FOR MVFR
VSBYS/CIGS AS THE SECOND BATCH OF RAINS PIVOT ONSHORE AFTER MID
MORNING. DEEP MOISTURE WILL CONTINUE TO INCREASE OVER THE CENTRAL
SOUTH CAROLINA COAST THROUGH THE MORNING. GUSTY WINDS ARE
LIKELY...ESPECIALLY FROM MID MORNING. GIVEN LATEST MODEL DATA AND
RADAR TRENDS WE HAVE PREVAILED RAINS MID MORNING INTO MID AFTERNOON
BUT THERE COULD BE SHARP EDGES FOR THE PCPN SHIELD. FURTHER REFINEMENTS
WILL BE NEEDED AS DETAILS ON THE OFFSHORE LOW BECOME MORE APPARENT.
MVFR OR LOWER CIGS ALSO BECOME LIKELY TONIGHT AS MOISTURE CONTINUES
TO SPIRAL AROUND THE OFFSHORE LOW.
KSAV...VFR. GUSTY N WINDS ARE LIKELY AFTER MID MORNING THROUGH
SUNSET.
EXTENDED AVIATION OUTLOOK...PERIODIC FLIGHT RESTRICTIONS ARE POSSIBLE
THROUGH SATURDAY...MAINLY AT KCHS...DEPENDING ON THE EVENTUAL TRACK
OF THE DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST. OTHERWISE VFR
CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
A FEW CHANGES ON THE MARINE FORECAST EARLY THIS MORNING. WE NUDGED
A GALE WATCH FOR CHARLESTON COUNTY WATERS BACK TO LATER TONIGHT
PER LATEST GUIDANCE AND ISSUED A SMALL CRAFT ADVISORY FOR THE
CHARLESTON HARBOR LATER TODAY. ADVISORIES WILL PERSIST ALL WATERS
THROUGH TONIGHT AS A STRONG GRADIENT ONLY TIGHTENS WITH TIME. SEAS
ALREADY RUNNING HIGHER THAN WAVE-WATCH GUIDANCE AND WE ADJUSTED
SEAS A BIT HIGHER PER LATEST TRENDS.
THROUGH TONIGHT....ALL MARINE INTERESTS SHOULD KEEP CLOSE TABS ON
THE DEVELOPMENT OF THE OFFSHORE LOW. NATIONAL HURRICANE CENTER
CONTINUES TO INCREASE CHANCES FOR THE LOW TO BECOME A NAMED STORM
LATER TODAY/TONIGHT. SMALL CRAFT SHOULD CONSIDER SHELTERING IN
SAFE PORT NORTH OF THE SAVANNAH RIVER AS CONDITIONS DETERIORATE
OFF THE COAST.
FRIDAY THROUGH MONDAY...THE MAIN FORECAST FEATURE CONTINUES TO BE
THE OFFSHORE AREA OF LOW PRESSURE. THE FAVORED TRACK FOR THIS SYSTEM
IS FOR IT TO BECOME NEARLY STATIONARY AND EVEN WOBBLE BACK TOWARD
THE CENTRAL AND UPPER SOUTH CAROLINA COAST FRIDAY AND FRIDAY NIGHT
BEFORE LIFTING NORTHWARD INTO EASTERN NORTH CAROLINA ON SUNDAY. THE
WORST CONDITIONS ACROSS THE LOCAL WATERS WILL BE FOR THE CHARLESTON
COUNTY WATERS WHERE THE TIGHTEST PRESSURE GRADIENT WILL RESIDE
FRIDAY INTO SATURDAY. IN FACT...GALES ARE POSSIBLE FRIDAY MORNING
WITH STRONG SMALL CRAFT ADVISORY WINDS EXPECTED THEREAFTER. THERE
REMAINS THE POSSIBILITY FOR THE SYSTEM TO ACQUIRE SUBTROPICAL OR
TROPICAL CHARACTERISTICS...THE THE NATIONAL HURRICANE CENTER HAS
INCREASED ITS PROBABILITY TO 70 PERCENT. UNLESS THE SYSTEM
STRENGTHENS AND BECOME DEEPER THAN DEPICTED BY THE MODELS...THERE
WILL BE NO CHANGE TO THE EXPECTED IMPACTS OVER THE LOCAL WATERS
WHETHER THE SYSTEM REMAINS EXTRATROPICAL OR TRANSITIONS TO BEING A
CLASSIFIED TROPICAL CYCLONE. MARINERS SHOULD BE PREPARED FOR
HAZARDOUS CONDITIONS WITH STRENGTHENING WINDS AND INCREASING SEAS
THROUGH AT LEAST SATURDAY. IMPROVEMENT IS EXPECTED LATE IN THE
WEEKEND AND ESPECIALLY EARLY NEXT WEEK AS THE LOW PULLS AWAY.
FRIDAY THROUGH MONDAY...THE MAIN FORECAST FEATURE CONTINUES TO BE
THE OFFSHORE AREA OF LOW PRESSURE. THE FAVORED TRACK FOR THIS SYSTEM
IS FOR IT TO BECOME NEARLY STATIONARY AND EVEN WOBBLE BACK TOWARD
THE CENTRAL AND UPPER SOUTH CAROLINA COAST FRIDAY AND FRIDAY NIGHT
BEFORE LIFTING NORTHWARD INTO EASTERN NORTH CAROLINA ON SUNDAY. THE
WORST CONDITIONS ACROSS THE LOCAL WATERS WILL BE FOR THE CHARLESTON
COUNTY WATERS WHERE THE TIGHTEST PRESSURE GRADIENT WILL RESIDE
FRIDAY INTO SATURDAY. IN FACT...GALES ARE POSSIBLE FRIDAY MORNING
WITH STRONG SMALL CRAFT ADVISORY WINDS EXPECTED THEREAFTER. THERE
REMAINS THE POSSIBILITY FOR THE SYSTEM TO ACQUIRE SUBTROPICAL OR
TROPICAL CHARACTERISTICS...THE THE NATIONAL HURRICANE CENTER HAS
INCREASED ITS PROBABILITY TO 70 PERCENT. UNLESS THE SYSTEM
STRENGTHENS AND BECOME DEEPER THAN DEPICTED BY THE MODELS...THERE
WILL BE NO CHANGE TO THE EXPECTED IMPACTS OVER THE LOCAL WATERS
WHETHER THE SYSTEM REMAINS EXTRATROPICAL OR TRANSITIONS TO BEING A
CLASSIFIED TROPICAL CYCLONE. MARINERS SHOULD BE PREPARED FOR
HAZARDOUS CONDITIONS WITH STRENGTHENING WINDS AND INCREASING SEAS
THROUGH AT LEAST SATURDAY. IMPROVEMENT IS EXPECTED LATE IN THE
WEEKEND AND ESPECIALLY EARLY NEXT WEEK AS THE LOW PULLS AWAY.
RIP CURRENTS...A HIGH RISK IN EFFECT ALL BEACHES TODAY. AN
ELEVATED RISK FOR RIP CURRENTS WILL BE LIKELY FOR FRIDAY...BUT
WILL DIMINISH SATURDAY AND BEYOND AS THE FLOW TURNS MORE
NORTHWESTERLY AND OFFSHORE.
&&
.TIDES/COASTAL FLOODING...
INCREASING NORTH WINDS TONIGHT WILL RESULT IN ABOVE NORMAL TIDES
ALONG THE COAST. WE WILL HAVE TO WATCH DOWNTOWN CHARLESTON DURING
THE HIGH TIDE THIS EVENING...ESPECIALLY WITH RAINFALL POSSIBLE.
TIDE LEVELS WILL CONTINUE TO BE ELEVATED THE NEXT SEVERAL DAYS
WITH LOW PRESSURE OFFSHORE AND WILL CONTINUE TO MONITOR FOR
POSSIBLE SHALLOW COASTAL FLOODING...MAINLY DURING THE EVENING HIGH
TIDES.
HIGH SURF...INCREASING BREAKERS IN THE SURF ZONE AND A ROBUST
HIGH TIDE IS LIKELY THIS EVENING. WITH SEAS OFFSHORE RUNNING
7-11 FT NEAR THE GULF STREAM AND THE UNCERTAINTY OF THE LOW
TO THE SOUTH...WE HOISTED A HIGH SURF ADVISORY FOR CHARLESTON
COUNTY WITH RISK OF BEACH EROSION INCREASING AS THE LOW TO THE
SOUTH APPROACHING OFFSHORE WATERS. NORTH FLOW SHOULD DAMPEN
HIGH SURF RISK FURTHER SOUTH ALONG THE CURVED COASTLINE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING FOR GAZ117-119-
139-141.
SC...HIGH RISK FOR RIP CURRENTS THROUGH THIS EVENING FOR SCZ048>051.
HIGH SURF ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT FRIDAY
FOR SCZ050.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR AMZ352.
GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
AMZ350.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-354.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...BSH
LONG TERM...BSH
AVIATION...
MARINE...BSH
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 7, 7:01 AM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
801 AM EDT THU MAY 7 2015
AMZ330-352-354-374-081215-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
801 AM EDT THU MAY 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD GENERATE HAZARDOUS WINDS...POSSIBLY
TO GALE FORCE...AND SEAS ACROSS AT LEAST A PORTION OF THE COASTAL
WATERS DURING THIS TIME. OVERALL FORECAST CONFIDENCE REMAINS
LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM WILL BE HIGHLY
DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ350-081215-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
801 AM EDT THU MAY 7 2015
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD GENERATE HAZARDOUS WINDS...POSSIBLY
TO GALE FORCE...AND SEAS ACROSS AT LEAST A PORTION OF THE COASTAL
WATERS DURING THIS TIME. OVERALL FORECAST CONFIDENCE REMAINS
LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM WILL BE HIGHLY
DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ117-119-139-141-SCZ048-049-051-081215-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
801 AM EDT THU MAY 7 2015
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD WELL OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD PRODUCE HAZARDOUS CONDITIONS ALONG
THE COAST LATE THIS WEEK AND INTO THE WEEKEND INCLUDING AN
ELEVATED RISK OF RIP CURRENTS...GUSTY WINDS...SHALLOW COASTAL
FLOODING...AND HIGH SURF. THE BEST CHANCE FOR HAZARDOUS CONDITIONS
WILL LIKELY BE ALONG THE SOUTH CAROLINA COAST. OVERALL FORECAST
CONFIDENCE REMAINS LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM
WILL BE HIGHLY DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE
COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
SCZ050-081215-
CHARLESTON-
801 AM EDT THU MAY 7 2015
...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RISK FOR RIP CURRENTS.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
COASTAL HAZARDS...AN AREA OF LOW PRESSURE WILL SLOWLY LIFT
NORTHWARD WELL OFF THE SOUTHEAST COAST THROUGH THURSDAY...AND MAY
BECOME NEARLY STATIONARY OFF THE SOUTH CAROLINA COAST ON FRIDAY
AND SATURDAY. THIS LOW COULD PRODUCE HAZARDOUS CONDITIONS ALONG
THE COAST LATE THIS WEEK AND INTO THE WEEKEND INCLUDING AN
ELEVATED RISK OF RIP CURRENTS...GUSTY WINDS...SHALLOW COASTAL
FLOODING...AND HIGH SURF. THE BEST CHANCE FOR HAZARDOUS CONDITIONS
WILL LIKELY BE ALONG THE SOUTH CAROLINA COAST. OVERALL FORECAST
CONFIDENCE REMAINS LOW...AND THE EVENTUAL IMPACTS FROM THIS SYSTEM
WILL BE HIGHLY DEPENDENT ON ITS STRENGTH AND PROXIMITY TO THE
COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
081215-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
801 AM EDT THU MAY 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
High Surf, Charleston
- When
- May 7, 8:50 AM EST to 9:20 AM EST
- Where
- Charleston forecast zone
- Reported by
- Coast Guard
Officials with Coast Guard Sector Charleston reported that two people had to be rescued near the Charleston jetties when their sailboat ran aground and began to take on water. No injuries were reported.
High Surf, Charleston
- When
- May 7, 12:35 PM EST to 1:35 PM EST
- Where
- Charleston forecast zone
- Reported by
- NWS Employee
A National Weather Service employee reports minor beach erosion on Folly Beach due to high surf.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 7, 2015$43,000 · EF1 · 20 events
- Tornado and Flash Flood in Colorado, May 7, 2015$5,000 · EF1 · 14 events
- Wildfire in California, May 7, 2015$30,000 · 1 event
- Flash Flooding and Hail in Oklahoma, May 7, 2015$10,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Iowa, May 7, 20151 in hail · 6 events
- Hail and Damaging Winds in Iowa, May 7, 2015$8,000 · 55 kt wind · 6 events
- Hail in Florida, May 7, 20150.88 in hail · 5 events
- Flash Flooding and Heavy Snow in California, May 7 to 8, 2015$4,000 · 4 events
- Hail and Damaging Wind in Texas, May 7, 20152.5 in hail · 4 events
- Dense Fog in Virginia, May 7, 20153 events
- Tornado and Hail in Colorado, May 7, 2015EF0 · 3 events
- Hail and Damaging Wind in Nebraska, May 7, 20151.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582192, 582195.